Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

White patches on the tonsils, fever. Started amoxicillin. Tylenol not lowering the fever. Why?

hi doctor my son has been having a fever since thursday i found out that he has some white patches in his tonsils his fever is mostly 102 and he started the 1st dose of amoxicillin yesterday saturday night? But he still have a fever until now sunday night almost for the 3rd dose. he is very alert and oriented no changes in level of conciousness. is he okay? why the tylenol does not lower his fever?
Asked On : Thu, 28 Mar 2013
Answers:  3 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Welcome to HCM,
It seems that your son is having acute follicular tonsillitis.
As antibiotic is started wait for one-two days as antibiotic takes some time to give its effect.
If there is no improvement then some other higher antibiotic like Azzithromicin should be given.
Tylenol not working might be due to 1, given in low dose, 2, might not given enough water.
Give plenty of water so there will be enough perspiration leading to bring down temperature.
Ok and bye.
Answered: Thu, 28 Mar 2013
I find this answer helpful
General & Family Physician Dr. Achuo Ascensius's  Response
thanks for using health care magic.
Following the information you have given, it is likely that
your son is suffering from an exudative pharyngitis/tonsillitis
which is due to a bacterial infection.
Amoxicillin is a good first line antibiotic. However, effects on antibiotics
can only be felt after an average of a 48hour period after
commencement of treatment.
The other thing to consider is the dosage you are giving.
Dosage has to be adapted with weight of the child for both
the amoxicilline and paracetamol. Lower doses of both drugs will not be beneficial.
If the dosages are correct, then you should continue treatment and if after 48hours there is no change, then you should consider seeing a doctor.
Best regards and hope this helps you.
Dr Achuo
Answered: Thu, 28 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician, Critical Care Dr. Tejas Shah's  Response
Thanks for asking your query here.

It seems he is suffering from respiratory tract infection.

Since he is very alert, oriented and presuming he is eating and drinking enough, there does not seem to anything too worrying.

You have not mentioned about age of your son, his weight and how much Tylenol is he getting.

Tylenol can be given maximum 4 times a day and the dose instructions are usually on the bottle or wrapper. If that doesn't help much, medicines containing Ibuprofen can be tried as well.

Symptoms should start improving within 48-72 hours of commencing antibiotics.

If fever doesn't resolve within that time frame, or you are worried or he is lethargic etc. please do see a Pediatrician.


Dr Tejas Shah

Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor